Alert archive / Indiana / Beach Hazards Statements in 2013
Beach Hazards Statement 12, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Aug 22, 2013, 6:44 PM CDT for Lake County, Porter County, Indiana. It took effect at Aug 23, 2013, 12:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2013, 6:44 PM CDT (23:44 UTC)
- In effect from
- Aug 23, 2013, 12:00 AM CDT
- Expired
- Aug 23, 2013, 9:51 AM CDT
- In force
- 10 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413 WHUS43 KLOT 222344 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 644 PM CDT THU AUG 22 2013 ILZ014-INZ001-002-230745- /O.NEW.KLOT.BH.S.0012.130823T0500Z-130824T0000Z/ COOK-LAKE IN-PORTER- 644 PM CDT THU AUG 22 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ MDB PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
3 follow-up statements
385 WHUS43 KLOT 230500 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1200 AM CDT FRI AUG 23 2013 ILZ014-INZ001-002-230900- /O.CON.KLOT.BH.S.0012.000000T0000Z-130824T0000Z/ COOK-LAKE IN-PORTER- 1200 AM CDT FRI AUG 23 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ MDB/MTF PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
129 WHUS43 KLOT 230824 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 324 AM CDT FRI AUG 23 2013 INZ002-230930- /O.CAN.KLOT.BH.S.0012.000000T0000Z-130824T0000Z/ PORTER- 324 AM CDT FRI AUG 23 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH HAZARDS STATEMENT FOR PORTER COUNTY. WAVES WILL BUILD ALONG THE PORTER COUNTY SHORE THIS MORNING BUT ONLY TO 2 TO 4 FT BASED ON CURRENT TRENDS. THUS...THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. $$ ILZ014-INZ001-231630- /O.CON.KLOT.BH.S.0012.000000T0000Z-130824T0000Z/ COOK-LAKE IN- 324 AM CDT FRI AUG 23 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED AT TIMES TODAY. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT TIMES AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ MTF PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
159 WHUS43 KLOT 231451 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 951 AM CDT FRI AUG 23 2013 ILZ014-INZ001-231600- /O.CAN.KLOT.BH.S.0012.000000T0000Z-130824T0000Z/ COOK-LAKE IN- 951 AM CDT FRI AUG 23 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH HAZARDS STATEMENT. WAVES CONTINUE TO SUBSIDE ALONG THE SHORELINE...THUS THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. $$ KREIN PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 22, 5:14 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 22, 5:14 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 514 PM CDT THU AUG 22 2013 .DISCUSSION... 329 PM CDT TONIGHT THROUGH FRIDAY NIGHT...CANADIAN HIGH PRESSURE WILL SETTLE INTO THE GREAT LAKES REGION BEHIND A COLD FRONT. THAT FRONT IS STILL NOT QUITE THROUGH NORTHERN IL YET. IT IS RIGHT ALONG THE WI/IL BORDER AT 330 THIS AFTERNOON AND WILL SLOWLY DROP SOUTHWARD THROUGH THE LOT FORECAST AREA. UNTIL THAT FRONT GETS COMPLETELY OUT OF THE AREA...THERE WILL BE JUST ENOUGH INSTABILITY AND LOW LEVEL CONVERGENCE TO KEEP THE MENTION OF A CHANCE FOR SHOWERS IN THE NORTH AND SHOWERS AND THUNDERSTORMS ROUGHLY SOUTH OF CHICAGO. THE BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH LATE EVENING WILL BE IN FAR SOUTHERN LOT FORECAST AREA WHERE SHORTWAVE ENERGY WILL STILL BE IN THE VICINITY. DRIER AIR WILL FINALLY SPILL INTO NORTHERN IL AFTER MIDNIGHT AND HANG AROUND THROUGH FRIDAY AND FRIDAY NIGHT WITH DRY WEATHER. EXPECTING MUCH MORE SUNSHINE FRIDAY THAN TODAY...SO MAX TEMPS WILL BE IN THE LOWER 80S...EXCEPT A FEW DEGREES COOLER NEAR THE LAKE WITH NORTHEAST WINDS. MRC SATURDAY AND SUNDAY...SURFACE HIGH PRESSURE SLIDES OVER THE EASTERN US DURING THIS PERIOD WHILE A 591 TO 594 DM 500 MB HIGH PRESSURE BUILDS ACROSS THE CENTRAL US. SOME MODELS SHOW A SHORTWAVE MOVING THROUGH SATURDAY AFTERNOON AND EVENING...BRINGING A SHOT AT PRECIP. HOWEVER...THE MODELS ARE GENERALLY KEEPING THE PRECIP TO THE WEST AND NORTHWEST. WILL KEEP THE PRECIP OUT OF THE FORECAST...AS THE BEST WARM AIR ADVECTION AND COINCIDING Q VECTOR CONVERGENCE DOES LOOK TO BE TO THE WEST AND NORTHWEST. THE DRY FORECAST CONTINUES FOR SUNDAY...WITH THE PRECIPITATION STAYING TO THE NORTH...OVER NORTHERN WISCONSIN...THE UPPER PENINSULA AND NORTHERN LAKE MICHIGAN. TEMPS ON SATURDAY WARM A BIT TO THE LOWER TO MID 80S. THEN AT 00Z ON MONDAY 925 TEMPS REACH ABOUT 23 TO 25 C...BRINGING TEMPS IN THE UPPER 80S TO AROUND 90 ON SUNDAY. MONDAY THROUGH THURSDAY...A QUIET AND TOASTY FORECAST IS IN STORE FOR NEXT WEEK. THE LOWER TO MID 90S LOOK TO STICK AROUND THROUGH AT LEAST THURSDAY AS THE 500 MB HIGH LINGERS OVER THE CENTRAL US AND 925 MB TEMPS STAY IN THE UPPER 20S TO AROUND 30 C. HOWEVER...SOME MODELS CONTINUE TO HINT AT A BACKDOOR COLD FRONT SLIDING THROUGH WEDNESDAY. THE ECMWF IS CONTINUALLY TRENDING AWAY FROM THIS THOUGH...SO STICKING WITH THE WARM FORECAST. TWO PASSING SURFACE LOW PRESSURES COUPLED WITH A FEW WEAK WAVES RIDING ALONG THE NORTHERN EDGE OF THE 500 MB HIGH WILL BRING PRECIP CHANCES TO THE NORTH OF ILLINOIS DURING THIS TIME. MEB && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * WIND LATE AFTERNOON AND EARLY EVENING. TRS //DISCUSSION...UPDATED 18Z... MCS WITH WIDESPREAD SHOWERS OVER NORTHEAST IL TO CONTINUE TO WEAKEN AS IT DRIFTS ESE AND DEPARTS NE IL DURING NEXT FEW HOURS THROUGH MID AFTERNOON. THUNDERSTORMS SHOULD STAY SOUTH OF I-80 AND OVER SOUTHERN LAKE MICHIGAN...BUT MODERATE RAIN SHOWERS STILL LIKELY UNTIL 20Z AT ORD AND MDW WITH MVFR VSBYS AND CEILINGS POSSIBLE. A COLD FRONT WHICH CURRENTLY STRETCHES FROM GRAND RAPIDS MI WSW TO JUST NORTH OF CHICAGO TO WATERLOO IA WILL SAG SLOWLY SOUTHWARD ACROSS THE CHICAGO METRO NEXT 1-3 HOURS THROUGH MID AFTERNOON. TIMING THE WIND SHIFT WILL BE SOMEWHAT CHALLENGING WITH CURRENT PROJECTIONS HAVING WEST WINDS 10-15 KTS AND GUSTS 13-18 KTS TO SHIFT NNW BY 20Z AND NE AFTER 22Z AND DIMINISH TO 5-9 KTS LATE THIS AFTERNOON AND EARLY EVENING. VFR CIGS OF 3-5K FT POSSIBLE BEHIND THE FRONT DURING THIS AFTERNOON AND THEN SCATTERED OUT LATER THIS AFTERNOON WITH BROKEN-OVC MID/HIGH CLOUDS LINGERING INTO THIS EVENING. MVFR VSBYS WITH LIGHT FOG SHOULD STAY MORE INLAND TOWARD RFD WHERE ENE WINDS BECOMING LIGHTER BETWEEN 08Z-14Z AND KEPT VFR VSBYS AT ORD AND MDW. SCATTERED CLOUDS OVERNIGHT INTO FRIDAY WITH ENE WINDS OF 7-10 KTS. 07 //ORD AND MDW CONFIDENCE...UPDATED 22Z... * MEDIUM CONFIDENCE WINDS...BECOMING HIGH CONFIDENCE FRI. * HIGH CONFIDENCE NO ADDITIONAL PRECIP. * HIGH CONFIDENCE PREVAILING VFR...THOUGH SLIGHT CHC PATCHES MVFR CIGS INTO EARLY EVE...AND SLIGHT CHC IFR VSBY PREDAWN INTO EARLY FRI MORNING DUE BR/FG. TRS //OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 18Z... FRIDAY NIGHT THROUGH WEDNESDAY...VFR. 07 && .MARINE... 329 PM CDT HIGH PRESSURE OF 30.1 INCHES BUILDING ACROSS THE UPPER MIDWEST WILL SHIFT EAST OVER LAKE MICHIGAN ON FRIDAY...THEN OVER THE EASTERN LAKES SATURDAY. A BROAD AREA OF LOW PRESSURE AVERAGING 29.7 INCHES WILL DEVELOP OVER THE NORTHERN PLAINS AND CANADIAN PRAIRIES SUNDAY AND MONDAY...AND SLOWLY SHIFT EAST ACROSS THE GREAT LAKES THROUGH MIDWEEK. NORTH TO NORTHEAST WINDS WILL BUILD HIGHER WAVES IN SOUTHERN LAKE MICHIGAN THROUGH FRIDAY NIGHT...THEN WINDS WILL SHIFT TO SOUTHERLY ON SATURDAY AND BUILD HIGHER WAVES OVER THE NORTHERN LAKE ZONES THROUGH MONDAY NIGHT. MRC && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Aug 22, 4:37 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 437 PM CDT THU AUG 22 2013 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 232145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 437 PM CDT THU AUG 22 2013 /537 PM EDT THU AUG 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING. LARGE WAVES AND STRONG CURRENTS MAY RESULT IN DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LARGE WAVES AND STRONG CURRENTS MAY RESULT IN DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES ON FRIDAY. HOT WEATHER IS EXPECTED TO MAKE A RETURN TO THE AREA SUNDAY THROUGH AT LEAST TUESDAY OF NEXT WEEK. DURING THAT TIME DAILY HIGH TEMPERATURES ARE LIKELY TO TOP OUT IN THE LOWER TO MIDDLE 90S ACROSS THE AREA. THESE TEMPERATURES...ALONG WITH FORECAST DEW POINTS IN THE UPPER 60S TO AROUND 70...WOULD RESULT IN HEAT INDICES NEAR 100 DEGREES...ESPECIALLY MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-232145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 437 PM CDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME... && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-232145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 437 PM CDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CHANCES FOR STORMS RETURN TO THE LAKE SATURDAY NIGHT THROUGH THURSDAY...MAINLY ACROSS NORTHERN PORTIONS OF THE LAKE. && MDB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Aug 22, 1:21 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
121 PM CDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HEAVY RAIN CRESTON 41.93N 88.97W
08/22/2013 E5.00 INCH OGLE IL PUBLIC
TWO SEPARATE GAUGES USED...ONE MEASURED JUST UNDER 4.5
INCHES...THE OTHER JUST UNDER 5 INCHES. FACEBOOK REPORT.
&&
RCLocal storm report, Aug 22, 1:30 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
130 PM CDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN MANTENO 41.25N 87.84W
08/22/2013 E2.10 INCH KANKAKEE IL PUBLIC
STORM TOTAL SO FAR. STILL RAINING LIGHTLY AT TIME OF
REPORT. FACEBOOK REPORT.
&&
RCLocal storm report, Aug 22, 1:51 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
151 PM CDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM HEAVY RAIN PLANO 41.66N 88.53W
08/22/2013 M2.00 INCH KENDALL IL PUBLIC
STORM TOTAL. FACEBOOK REPORT.
1252 PM HEAVY RAIN STILLMAN VALLEY 42.10N 89.18W
08/22/2013 M1.75 INCH OGLE IL PUBLIC
STORM TOTAL. FACEBOOK REPORT.
1248 PM HEAVY RAIN PEOTONE 41.33N 87.80W
08/22/2013 M2.12 INCH WILL IL PUBLIC
STORM TOTAL SO FAR. FACEBOOK REPORT.
1020 AM HEAVY RAIN SYCAMORE 41.98N 88.70W
08/22/2013 M0.50 INCH DE KALB IL TRAINED SPOTTER
RAINFALL IN 15 MINUTES ON THE SOUTHEAST CORNER OF
SYCAMORE.
1100 AM HEAVY RAIN DE KALB 41.93N 88.75W
08/22/2013 M0.80 INCH DE KALB IL TRAINED SPOTTER
STORM TOTAL AS OF ABOUT 11AM AT NORTHERN ILLINOIS
UNIVERSITY.
&&
RCLocal storm report, Aug 22, 2:12 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
212 PM CDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN SANDWICH 41.65N 88.62W
08/22/2013 M3.00 INCH DE KALB IL PUBLIC
STORM TOTAL SINCE 11PM LAST NIGHT. FACEBOOK REPORT.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:21 AM CDT | Special Marine Warning | LOT | 114 min | |
| Aug 22, 6:21 AM CDT | Areal Flood Advisory | LOT | DeKalb, LaSalle, Lee, Ogle | 6 hr |
| Aug 22, 10:31 AM CDT | Areal Flood Advisory | LOT | LaSalle, Livingston | 6 hr |
| Aug 22, 11:45 AM CDT | Areal Flood Advisory | LOT | DeKalb, Grundy, Kane, Kendall, LaSalle, Livingston | 6 hr |
| Aug 22, 12:09 PM CDT | Areal Flood Advisory | LOT | DeKalb, LaSalle, Lee, Ogle | 6 hr |
| Aug 22, 12:16 PM CDT | Areal Flood Advisory | LOT | Ford, Iroquois, Kankakee, Will | 6 hr |
Nearby
Beach Hazards Statements in Indiana, 2013Beach Hazards Statements in Illinois, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.